• question-icon

    Suggest treatment for anxiety attacks and clinical depression

default
Posted on Tue, 18 Jun 2019 in Mental Health
Question: I suffer with Clinical Depression and anxiety, I have had many bouts, I need someone to help me thru this latest attack, I am so sick of hurting. XXXX.


Hello, I have given you my background information. Presently I am taking 200mg Zoloft daily and o.5 mg of Lorazapem 2/3 daily. The anxiety settles on me like a heavy blanket of fear, the depression freezes me, I do not want to get up, I make myself get up, and make myself do chores. I had to force myself to go to buy grocery's, I was out of some supply's - this is not me.
Is there anything else you need from me?
Thank You, XXXX

I have been seeing my MD for my problem, After taking Venlafaxine ER 150g for approx 2 years I asked to come off, the side affects were awful. I went on that because I had built up a tolerance to the Zoloft. We switched earlier this year back to Zoloft 100 mg, last time I saw her she increased it to 150 mg and added the lorazapem. I myself increased the dose last week to 200mg of Zoloft, which I had been on many years ago. How do I find out if I have a tolerance to Zoloft again, and what would work in its place? I have been attempting to get an appointment with a therapist my Dr. recommends, I have seen her in the past when I was dealing with the loss of my Mother.
I was hoping you could help me, would you suggest a psychiatrist in the area I live in?
I do not have much appetite, but I do eat healthy, lots of fresh veg, whole grains, small portions of meat or fish, no dessert. I attempt to get some exercise each day. I do not know what else to do, I would rather be dead than live the rest of my life in the awful condition. Anything else I can tell you?
doctor
Answered by Dr. Seikhoo Bishnoi 30 hours later
Brief Answer:
Medicines and cognitive therapy can help in depression.

Detailed Answer:

Hello,

Depressive disorder follows a long course and episodes recur in course. You are currently on Zoloft 200 mg which is adequate dose but still the symptoms are persisting. You are not feeling good on Zoloft. If the depression is chronic and its not possible to treat the depressive symptoms with one drug then as per guidelines there are two options-

One option is to augment the therapy with some another add on drug. Bupropion or Buspirone or even Lithium carbonate can be added to therapy. These drugs will make the actions of the drug more efficacious and will help to treat the resistant symptoms.

Another option is to add some low dose second generation antipsychotic drug in low doses. Drugs like Risperidone, Olanzapine, Quetiapine etc can be added to the prescription. These drugs will help in reducing the resistant anxiety and depressive symptoms.

You can consult your doctor for these possible options. Apart from this Cognitive therapy by a good psychologist can help to beat the depression. The therapy runs a long course but will definitely help to beat the depressive symptoms. So please don't feel hopeless, with medicines and cognitive therapy you will be alright.

You can search a good psychiatrist in doctors in USA section on our website.

Hope I have answered your query. Let me know if I can assist you further.

Thanks and take care.

Regards,
Dr. Seikhoo Bishnoi
Psychiatrist
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Seikhoo Bishnoi 15 hours later
Thank You Dr. Bishnoi, I know the brain can be Very complicated, the Psychiatrist I saw in Calif for 6 years was a big help for me, he told me "there is still so much we do not know about the brain" He taught me a lot. But I left him in 2006 when I moved to the East Coast. Told my MD I had depression problems, she agreed to supervise my meds. But now it has come down to needing a specialist to help me. I thank you for your detailed reply. I am going to see a therapist tomorrow am. who deals with depression/anxiety. I have an appointment next week to see a Psychiatric Nurse who comes Highly recommended, I will tell her I was diagnosed as Bi-polar II.

Thank You for being there and helping me. Sincerely, XXXX.
doctor
Answered by Dr. Seikhoo Bishnoi 10 hours later
Brief Answer:
Thanks and Take care

Detailed Answer:

Hello,

Yes, visit a therapist and take proper treatment.

Hope I have answered your query.

Wishing you a good health. Take care and thanks for your appreciation.

Regards,
Dr. Seikhoo Bishnoi
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5181 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Olanzapine

doctor1 MD

My husband is on Zyprexa 15 mg. How long is the adjustment period for his body? He has been on it for a couple weeks and is sleeping 12 hours a...

doctor1 MD

ive been in touch with my doctor after developing hives all over my hands, wrists, arms, under my arms, buttocks, and the backs of thighs after a...

doctor1 MD

my son is 21 yrs old diagnosed with schizo-effecta and bi-polar disease and is takingc zyprexa 5mg PRN and 40mg every night on schedule, His PRN he...

doctor1 MD

Hi, I m bipolar, and we are switching me from 3 mg risperidone, to 10 mg olanzapine. I have been on risperidone for over 14 years, but was on...

doctor1 MD

My 26 yr old son was depressed at the beginning of th year and was prescribed prozac . This precipitated manic episode from mar-jun, during which...

doctor1 MD

my husband is in stage 4 of esophagus cancer he does not sleep at night morphine has had side effects hallucinations sleeping pills do not work...

doctor1 MD

In 2011 I went for hiv test I was told that I was positve after that I have done several test after 6 month, 2years and all the test showed...

Get personalised answers from verified doctor in minutes across 80+ specialties

174 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Seikhoo Bishnoi
  • Q - Sight problem. Taking pregabalin for fibromyalgia. Should I stop...

  • Q - Found mucus and pus cell in stool test. Suggested to go for colonoscopy...

  • Q - Suffering from erectile dysfunction. Taking paroxetine and sustimax....

  • Q - On medication for clinical depression. What diet should I take to reduce...

  • Q - Alcoholic, suffering from OCD, depression, suffered seizure. Prescribed...

  • Q - Trying to quit tobacco. What should I do for this?

  • Q - Taking clozazepam. Safe and easy method to stop taking this medicine?

  • Q - Taking fluoxidine, lectopam. Feeling weak, anxiety, nervous and chest...

  • Q - Aderall induced psychosis. How long will the effects last?

  • Q - Started getting panic attack after taking mucinex dm. Cause for concern?

backtotop2